Flash Flood, Jefferson
- When
- July 10, 3:53 PM EST to 4:15 PM EST
- Where
- Jefferson County, Mingo Jct
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.385, -80.761 (the zone’s center; the record gives no point)
Strean overflowed onto Wabash Ave
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 10, 2:26 PM EST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 251 PM EDT THU JUL 10 2003 CLOUDS HUNG IN ALL DAY BUT DID BREAK OUT TO OUR SOUTHWEST WHERE THE STRONGEST STORMS ARE DEVELOPING. THERE IS A LINE NOW MOVING INTO THE WESTERN PART OF THE CWA WHICH SHOULD MOVE THROUGH LATE THIS AFTERNOON. THE BEST EHI AND MOISTURE FLUX CONVERGENCE STAYS TO OUR SOUTH BUT THE LINE THAT HAS ALREADY FORMED WILL INTERACT WITH BOUNDARIES LEFT OVER FROM RECENT DAYS CONVECTION AND SEVERE IS NOT OUT OF THE QUESTION FOR THE REST OF THE DAY. AT THE VERY LEAST...HEAVY RAINFALL WITH PWS AROUND 1.8. WITH VERY LOW FFG IN SOUTHERN COUNTIES...THAT IS AREA OF GREATEST FLOOD CONCERN AS THE STORMS MOVE EASTWARD. FRONT SHOULD MOVE THROUGH JUST AFTER MIDNIGHT BUT LINGERING CLOUDS AND SHOWERS SHOULD HANG AROUND THROUGH THE MORNING. MODELS SHOW WRAP AROUND MOISTURE FOR SATURDAY AS THE LOW SPINS UP ON ONTARIO. IN THE LONGER RANGE...TROUGHINESS ALONG THE EAST COAST MAY PLAY A ROLE IN TIMING OF PRECIP. PIT 65 78 58 76 / 70 40 10 30 HLG 65 77 58 78 / 70 40 10 20 MGW 65 78 58 79 / 70 40 10 20 ZZV 66 77 59 78 / 70 40 10 20 PHD 66 77 59 78 / 70 40 10 20 FKL 64 75 56 77 / 70 40 20 30 DUJ 64 75 56 77 / 70 40 20 30 LBE 65 77 58 77 / 70 40 10 30 BTP 64 75 56 77 / 70 40 20 30 IDI 64 75 56 77 / 70 40 20 30 ODM 62 73 52 75 / 70 40 10 20 .PBZ... MD...FLOOD WATCH FOR TONIGHT FOR ZONE MDZ001. OH...FLOOD WATCH FOR TONIGHT FOR ZONES OHZ039>041...OHZ048>050... OHZ057>059...OHZ068>069. PA...FLOOD WATCH FOR TONIGHT FOR ZONES PAZ007>009...PAZ013>016... PAZ020>023...PAZ029>032. WV...FLOOD WATCH FOR TONIGHT FOR ZONES WVZ001>004...WVZ012... WVZ021>023...WVZ041. TYBURSKI
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-101130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 536 AM EDT THU JUL 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NATIONAL WEATHER SERVICE PITTSBURGH SAYS THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AS WELL AS HEAVY RAINFALL. A FLOOD WATCH MAY BE ISSUED FOR THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER NET ACTIVATION IS LIKELY.
PAZ015-022-101615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1120 AM EDT THU JUL 10 2003 ...MODERATE RAIN MOVING THROUGH THE AREA... AT 11:20 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF MODERATE RAINFALL MOVING THROUGH BUTLER COUNTY PENNSYLVANIA. THIS AREA OF RAIN WILL MOVE INTO ARMSTRONG AND CLARION COUNTIES BETWEEN 11:30 AM AND 12:15 PM. MOTORISTS ARE URGED TO USE CAUTION AS THERE MAY BE PONDING OF WATER ON ROADWAYS AND REDUCED VISIBILITIES. TYBURSKI
OHZ039-040-049-102000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 307 PM EDT THU JUL 10 2003 ...THUNDERSTORM UPDATE... NATIONAL WEATHER SERVICE PITTSBURGH SHOWS A LINE OF THUNDERSTORMS, WITH POSSIBLY WIND GUSTS OVER 40 MPH, MOVING EASTWARD THROUGH TUSCARAWAS COUNTY OHIO. AFTER 3:20 PM, THESE STORMS WILL BEGIN TO NEXT MOVE THROUGH CARROLL AND HARRISON COUNTIES OHIO. THERE CAN ALSO BE BRIEFLY HEAVY RAIN. WHEN THUNDERSTORMS THREATEN, GO INDOORS. MOTORISTS, DO NOT DRIVE THROUGH PONDED WATERS ON ROADWAYS.
MDZ001-PAZ014-020>023-029>032-WVZ002>004-012-021>023-041-110200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 348 PM EDT THU JUL 10 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER FAYETTE GREENE INDIANA WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE MARION MARSHALL MONONGALIA OHIO PRESTON TUCKER WETZEL IN MARYLAND... GARRETT <<< CALL TO ACTION >>> A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING.
MDZ001-PAZ014-020>023-029>032-WVZ001>004-012-021>023-041-110200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 358 PM EDT THU JUL 10 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING HAS BEEN EXPANDED TO INCLUDE THE FOLLOWING COUNTIES... IN WEST VIRGINIA... HANCOCK SO THE SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 1000 PM EDT FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER FAYETTE GREENE INDIANA WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE MARION MARSHALL MONONGALIA OHIO PRESTON TUCKER WETZEL AND HANCOCK IN MARYLAND... GARRETT <<< CALL TO ACTION >>> A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING.
MDZ001-WVZ012-021>023-041-102230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 428 PM EDT THU JUL 10 2003 ...THUNDERSTORMS WITH VERY HEAVY RAINFALL APPROACHING... NUMEROUS SHOWERS AND THUNDERSTORMS ARE APPROACHING THE AREA FROM THE SOUTHWEST. THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL OVER ALREADY SATURATED GROUND THROUGH 630 PM EDT. SOME AREAS WILL LIKELY RECEIVE SUFFICIENT RAINFALL TO CAUSE LOCAL FLOODING. LOCAL STREAMS MAY RISE RAPIDLY WHERE HEAVIER RAINFALL OCCURS. RESIDENTS SHOULD PAY ATTENTION TO THE WEATHER AND REMAIN ALERT FOR POSSIBLE WARNINGS.
PAZ021-102245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 449 PM EDT THU JUL 10 2003 ...MORE HEAVY RAIN HEADED TOWARD ALLEGHENY COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED THUNDERSTORMS PRODUCING HEAVY RAINFALL MOVING INTO ALLEGHENY COUNTY FROM THE SOUTHWEST. THESE STORMS WILL MOVE INTO WESTERN PARTS OF ALLEGHENY COUNTY BY 5:00 PM, THEN MOVE ACROSS THE REST OF THE COUNTY BY 6:00 PM. THIS MEANS THE HEAVY RAIN WILL AFFECT PITTSBURGHS EVENING RUSH HOUR. THE RAIN SHOULD CONTINUE, SOMETIMES LIGHT, SOMETIMES HEAVY, THROUGH THE EARLY EVENING HOURS. A FLOOD WATCH REMAINS IN EFFECT BECAUSE THE GROUND IS ALREADY SATURATED. JUST ONE INCH OF RAIN IN AN HOUR COULD CAUSE FLOODING IN POOR DRAINAGE AREAS AND IN LOW SPOTS. WATER WILL POND ON ROADS. MORE THAN ONE INCH OF RAIN COULD BRING STREAMS AND CREEKS OUT OF THEIR BANKS. NEVER ATTEMPT TO DRIVE THROUGH FLOODWATERS, IT COULD BE DEEPER THAN YOU THINK. STAY TUNED FOR UPDATES OR POSSIBLE WARNINGS. REHAK
The Pittsburgh radar (KPBZ), 49 km away, was scanning. The volume nearest the first event began at 20:55 UTC.
1 flash flood. Local standard time, as filed.
Strean overflowed onto Wabash Ave
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373851.